Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

August 18, 2014Caswell County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Aug 18, 2014, 4:12 PM EDT for Caswell County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2014, 4:12 PM EDT (20:12 UTC)
Expired
Aug 18, 2014, 4:45 PM EDT
In force
33 min
Issued by
NWS Blacksburg, VA

County Caswell County, NC

The radar

The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WWUS81 KRNK 182012
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT MON AUG 18 2014
 
NCZ006-182045-
CASWELL NC-
412 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS 
  TRACKING A STRONG THUNDERSTORM NEAR CAMP SPRINGS...MOVING TO THE 
  EAST AT 20 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  PROSPECT HILL...
  JERICHO...
  CAMP SPRINGS...
  TOPNOT...
  AND BAYNES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3625 7952 3638 7951 3638 7915 3624 7915
TIME...MOT...LOC 2009Z 280DEG 22KT 3628 7946 

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 4:00 PM EDT, 12 minutes earlier.

Area forecast discussion, Aug 18, 4:00 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT MON AUG 18 2014

.SYNOPSIS...
A LOW PRESSURE AREA WILL MOVE EAST OF THE APPALACHIANS EARLY
TONIGHT...LEAVING ONLY SCATTERED SHOWERS AND A FEW THUNDERSTORMS
LINGERING BEHIND IT. A SERIES OF UPPER LEVEL DISTURBANCES WILL PASS
ACROSS THE AREA DURING THE WEEK...BRINGING A CHANCE FOR SHOWERS
AND THUNDERSTORMS JUST ABOUT EVERY DAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 315 PM EDT MONDAY...

STRONG MID LEVEL WAVE AND ASSOCIATED SURFACE LOW ACROSS WEST VA LATE
THIS AFTERNOON WILL WORK EAST JUST NORTH OF THE STALLED FRONT ACROSS
THE CENTRAL CWA THIS EVENING BEFORE REACHING THE COAST AFTER MIDNIGHT.
THIS WILL KEEP PERIODIC ROUNDS OF LIGHT TO MODERATE RAIN GOING ESPCLY
ALONG AND NORTH OF HIGHWAY 460 INTO THIS EVENING WITH MORE
SCATTERED/BANDED CONVECTIVE NATURE COVERAGE OVER NORTHERN N CAROLINA
INTO SOUTHSIDE VA WHERE WEAK INSTABILITY RESIDES JUST SOUTH OF THE
WIDESPREAD CLOUD CANOPY. STILL SOME POTENTIAL TO SEE SOME ISOLATED
MINOR FLOODING OR A PULSE SEVERE CELL GIVEN DIFFERENTIAL HEATING
SOUTH...OTRW GOING WITH A GRADUAL DECREASE IN HIGH POPS FROM WEST TO
EAST THIS EVENING.

WAVE SLIDES OFFSHORE LATER TONIGHT TAKING BEST LIFT TO THE EAST WHILE
THE LINGERING BOUNDARY REMAINS STUCK ACROSS THE SOUTHERN CWA INTO EARLY
TUESDAY. LITTLE IN THE WAY OFF ADDED SUPPORT ALOFT BUT MODELS INDICATE
A TRAILING AXIS OF DEEPER MOISTURE JUST NORTH OF THE FRONT WHICH MAY
KEEP A FEW SHRA GOING THROUGH MORNING SO HOLDING ONTO SOME LOW POPS
AFTER MIDNIGHT. OTRW HIGH PWATS AND LOW LEVEL MOISTURE LIKELY TO LEAD
TO FOG AS WELL AS PATCHY DRIZZLE OVER MUCH OF THE REGION. TEMPS NOT TO
FALL MUCH GIVEN SATURATED CONDITIONS WITH MOSTLY 60S FOR LOWS.

WILL BASICALLY BE IN BETWEEN THE DEPARTING LOW TO THE EAST TUESDAY AND
THE NEXT UPSTREAM IMPULSE TO THE NW. GUIDANCE SHOWS SOME WEAK
SUBSIDENCE SPILLING IN ON WEAK NW FLOW BEHIND THE EXITING SHORTWAVE BUT
WITH ONLY SLIGHT DRYING ALOFT SEEN ON FORECAST SOUNDINGS MAINLY OVER
THE WEST. ABUNDANT RESIDUAL LOW LEVEL MOISTURE WILL PERSIST ESPCLY EAST
AND WITH THE LEFTOVER FRONT AROUND EXPECT TO GET ISOLATED TO WIDELY
SCATTERED COVERAGE AIDED BY OROGRAPHICS NORTH AND WEAK LOW LEVEL
CONVERGENCE EAST WHERE WINDS WILL BE QUITE LIGHT. THIS ALSO DEPENDENT
UPON GETTING ENOUGH INSTABILITY AFTER EARLY LOW CLOUDS/FOG AS GUIDANCE
SHOWING 1-2K J/KG CAPES WHICH WOULD BE ENOUGH TO POP AT LEAST SOME
SHALLOW CONVECTION SO RUNNING WITH CHANCE TO SLIGHT POPS OVERALL.
LOWERED HIGHS SLIGHTLY BASED ON EARLY CLOUDS AND COOLER EC 2M TEMPS BUT
SHOULD BE ENOUGH WARMING ALOFT AND INSOLATION TO PUSH 80 WEST AND
MID/UPPER 80S EAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 355 PM EDT MONDAY...

TIMING INDIVIDUAL UPPER LEVEL WAVES REMAINS TRICKY DURING THE
PERIOD...ALTHOUGH CONSENSUS AGREEMENT IS THAT THE NEXT BEST WAVE
ROUNDING THE BOTTOM OF GREAT LAKES AREA UPPER TROUGH WILL BE
APPROACHING WESTERN SLOPES LATE TUES NIGHT INTO WED MORNING...AND
MAY BE BRINGING WITH IT WEAKENING CONVECTION INTO WESTERN SLOPES.
WHAT HAPPENS DURING THE DAY MAY DEPEND ON AMOUNT OF HEATING...AND
IF THERE IS ANY KIND OF OUTFLOW FROM WHATEVER MOVES IN THE FROM
THE WEST EARLY. ONE POSSIBLE SCENARIO IS AN AREA OF SHOWERS MAKES
IT ALL THE WAY ACROSS BLUE RIDGE INTO PIEDMONT DURING THE MORNING
BUT STABILIZES THE ATMOS FOR THE AFTERNOON. IF IT DOESNT MAKE IT
ACROSS...THE CHANCES FOR AFTERNOON SCATTERED CONVECTION ARE A
LITTLE HIGHER...AND MODEL FCST INSTABILITY RANGES FROM 1000-1500
J/KG...WITH NAM AND ECMWF SHOWING A LITTLE BETTER SW LOW LEVEL
FLOW IN PIEDMONT COMPARED TO GFS...BUT STILL WESTERLY DOWNSLOPE AT
RIDGE TOP LEVEL. WILL KEEP CHANCE POPS ALL DAY IN WEST BUT A
LITTLE HIGHER IN MORNING...AND SLIGHT CHANCE FAR EAST.

NEXT DISTURBANCE LOOKS LIKE IT WILL ARRIVE DURING THE DAY
THURSDAY...WHICH TIMED WITH DAYTIME HEATING WOULD GIVE BETTER
CHANCES FOR DEEPER CONVECTION AND MAYBE MORE WIDESPREAD
COVERAGE. IF THIS COMES IN A LITTLE SOONER IT COULD BE A REPEAT OF
WEDNESDAY WITH SHOWERS AND A FEW STORMS CROSSING IN THE MORNING
AND THEN NOT MUCH ELSE DEVELOPING LATER IN THE DAY. LEANING POPS
TOWARD THE SLOWER IDEA.

BOTH WED AND THUR TEMPS WILL BE WARMER WITH MORE CHANCES FOR AT
LEAST A COUPLE HOURS OF SUN...ESPECIALLY PIEDMONT. THE RIDGE MAY
ALSO TRY TO BUILD A LITTLE INTO THE FAR SOUTHWEST AS WELL. WENT
PRETTY CLOSE TO GUIDANCE NUMBERS FOR HIGHS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 100 PM EDT MONDAY...

TREND OF BUILDING UPPER RIDGE INTO GREAT LAKES REGION SPREADING INTO
OHIO VALLEY WITH DEEPENING AMPLITUDE TROUGH OVER NEW ENGLAND AND
ALONG MID ATLANTIC COAST IS STILL ADVERTISED BY EXTENDED
MODELS...AND TREND LAST 24 HRS HAS BEEN A BIT DEEPER AMPLITUDE AND
POSSIBLY A BIT OF RETROGRESSION OF THE TROUGH BY LATE IN WEEKEND. AT
LEAST A GOOD BET THAT FLOW WILL BECOME BLOCKED AND CONFIDENCE A
LITTLE HIGHER THAT MUCH OF BLACKSBURG CWA WILL BE INFLUENCED BY BACK
DOOR PUSH OF FRONTAL BOUNDARY OFF TO THE SOUTH BY AS EARLY AS FRI OR
AT LEAST BY SAT AND THUS WEDGE OF COOLER AIR FOR MUCH OF WEEKEND AND
POSSIBLY INTO MONDAY. SO WHILE STRONG RIDGE AND MORE TYPICAL AUGUST
LIKE TEMPERATURES WILL BE ON OUR DOOR STEP AND AT TIMES THIS WARMER
AIRMASS MAY INFLUENCE PARTS OF THE SOUTHWEST FCST AREA...LOOKS LIKE
MOST LOCATIONS WILL BE BACK IN THE WELL BELOW NORMAL REGIME AGAIN.
NEVERTHELESS TEMP FCST STILL TRICKY SINCE BACK DOOR FRONT COULD TAKE
DEEPER MOISTURE SOUTH AND THUS DRY THINGS OUT ENOUGH TO GET MORE SUN
THAN OTHERWISE MIGHT.  FCST TEMPS IN GENERAL CLOSER TO ECMWF
GUIDANCE...BUT LATEST 12Z MEX/GFS GUIDANCE SHOWING THE LOWERING
TREND COMPARED TO PREVIOUS 00Z GUIDANCE.

THE PRECIP FCST ALSO REMAINS CHALLENGING THROUGH THIS PERIOD...ALL
DEPENDENT ON HOW FAR SOUTH BOUNDARY PUSHES AND TIMING OF UPSTREAM
SHORT WAVE ENERGY FROM NORTHWEST. CHANCES ARE HIGHER FRIDAY INTO
SATURDAY WITH BOUNDARY CLOSER TO SW PART OF FCST AREA AND WILL
CONTINUE CARRYING A MID CHANCE POP FOR MTNS...LINGERING INTO
OVERNIGHT GIVEN THIS BOUNDARY AND UNKNOWN TIMING OF DISTURBANCES
COMING FROM NW. BUT WILL THEN INDICATE SOMEWHAT LOWERING CHANCES
SUNDAY AND ESPECIALLY BY MONDAY AS BOUNDARY LIKELY TO PUSH WELL
SOUTH...BUT KEEPING A SLIGHT CHANCE SINCE BY THIS TIME RIDGING COULD
ACTUALLY BUILD BACK IN TO THE WEST...WHICH OF COURSE IS ANOTHER
CHALLENGE FOR TEMPERATURES AS WELL.

OVERALL...STILL A FAIR AMOUNT OF UNCERTAINTY WITH THIS PATTERN...AND
WOULD ALMOST LIKE TO SEE A RETURN TO RIDGE AND TYPICAL DIURNAL
PATTERN TO CONVECTION...AT LEAST FROM A FCST CHALLENGE
PERSPECTIVE...AND THERE ARE SOME GOOD SIGNS OF THAT HAPPENING AS WE
GET FARTHER INTO NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 100 PM EDT MONDAY...

LOW CONFIDENCE CEILINGS EALRY...INCREASING CONFIDENCE LATE.
MEDIUM CONFIDENCE IN VISIBILITY. HIGH CONFIDENCE IN BENIGN WINDS.

WAVE OF ENERGY MOVING ALONG THE SURFACE FRONT MEANDERING AROUND
THE AREA IS DRIVING THE AREA OF PRECIPITATION AFFECTING TAF SITES
TODAY. LATEST SYNOPTIC/MESO MODEL GUIDANCE SUGGESTS ENERGY AND
AREA OF PRECIPITAION WILL BE PULLING OUT FROM WEST TO EAST LATE
THIS AFTERNOON AND EARLY THIS EVENING. BELIEVE THERE WILL BE ENOUGH
MIXING ASSOCIATED WITH THE PRECIPITATION TO CREATE A LOT OF VARIATION
IN CEILINGS SO NOT LOOKING FOR THINGS TO SETTLE DOWN UNTIL RAIN
TAPERS OFF. AMPLE MOISTURE WILL REMAIN OVERNIGHT TO SUPPORT SOME
SHOWERS... SPRINKLES...OR DRIZZLE SO NOT EXPECTING COMPLETELY DRY
CONDITIONS ONCE THE MAIN RAIN IS DONE. FOG AND STRATUS WILL ALSO
BE A GOOD BET AND LIFR CONDITIONS CAN BE EXPECTED.

CONDITIONS WILL BEGIN TO IMPROVE AFTER DAYBREAK. HOWEVER...AS DIURNAL
INSTABILITY INCREASES WE WILL START TO SEE DEVELOPMENT OF SCATTERED
SHOWERS/STORMS BUT BELIEVE THIS WILL BE MAINLY BEYOND THIS TAF PERIOD
SO WILL NOT INCLUDE ANY MENTION WITH THIS PACKAGE.

     EXTENDED AVIATION...

A SURFACE FRONT IS EXPECTED TO REMAIN STALLED NEAR OUR AREA
THROUGH THE MIDDLE OF THE WEEK AS A SERIES OF UPPER-LEVEL
DISTURBANCES TRACK FROM WNW-ESE ACROSS THE REGION. MAIN ACTIVITY
EXITS THE EAST BY TUESDAY MORNING...WITH MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS ANTICIPATED FOR THE REMAINDER OF THE
WEEK. INCREASED MOISTURE AND RAIN CHANCES WILL RESULT IN A DAILY
THREAT FOR LATE NIGHT/EARLY IFR- LIFR CONDITIONS IN FOG AND LOW
CLOUDS AT THE USUAL SITES...LWB/BCB/LYH...WITH MVFR POSSIBLE AT
OTHER LOCATIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...SK
NEAR TERM...JH
SHORT TERM...SK
LONG TERM...SK
AVIATION...MBS
Hazardous weather outlook, Aug 18, 3:27 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT MON AUG 18 2014

VAZ007-009>014-018>020-022>024-WVZ042>045-191930-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
327 PM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ015>017-032>035-043>047-191930-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
327 PM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY BRING PERIODS OF HEAVY RAINFALL
INTO THIS EVENING. SOME LOCALIZED AND MINOR FLOODING IN POOR
DRAINAGE AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ058-059-191930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HALIFAX-CHARLOTTE-
327 PM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF HEAVY RAINFALL
INTO THIS EVENING. IN ADDITION...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM PRODUCING LOCALLY DAMAGING WINDS COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 3:11 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT MON AUG 18 2014

NCZ005-006-182015-
ROCKINGHAM NC-CASWELL NC-
311 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  WESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BETHANY...MOVING TO THE EAST AT 20 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  REIDSVILLE...
  WENTWORTH...
  JERICHO...
  AND YANCEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3625 7986 3637 7991 3654 7938 3654 7935
      3629 7926 3624 7957
TIME...MOT...LOC 1908Z 253DEG 19KT 3631 7980

RS
Special weather statement, Aug 18, 3:13 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT MON AUG 18 2014

NCZ003-181945-
SURRY NC-
313 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DOBSON...MOVING TO THE SOUTHEAST AT 25
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  DOBSON...
  PILOT MOUNTAIN...
  PINE RIDGE...
  LEVEL CROSS...
  AND ARARAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3626 8047 3626 8051 3627 8054 3629 8054
      3628 8055 3641 8078 3652 8073 3644 8045
      3625 8046
TIME...MOT...LOC 1910Z 300DEG 22KT 3643 8070

RS
Special weather statement, Aug 18, 3:28 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT MON AUG 18 2014

NCZ019-020-182000-
YADKIN NC-WILKES NC-
328 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 400 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR NEBO TO NEAR MORAVIAN
  FALLS...MOVING TO THE EAST AT 20 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS RAIN. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  EAST BEND...
  HUNTSVILLE...
  LONE HICKORY...
  AND SHACKTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3604 8133 3622 8059 3623 8044 3622 8043
      3621 8045 3614 8044 3612 8046 3611 8050
      3609 8051 3605 8050 3606 8098 3604 8105
TIME...MOT...LOC 1925Z 270DEG 26KT 3620 8060 3606 8117

RS
Special weather statement, Aug 18, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT MON AUG 18 2014

NCZ006-182045-
CASWELL NC-
412 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR CAMP SPRINGS...MOVING TO THE
  EAST AT 20 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  PROSPECT HILL...
  JERICHO...
  CAMP SPRINGS...
  TOPNOT...
  AND BAYNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3625 7952 3638 7951 3638 7915 3624 7915
TIME...MOT...LOC 2009Z 280DEG 22KT 3628 7946

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:40 AM EDTSpecial Weather StatementRNKSmyth50 min
Aug 18, 10:31 AM EDTAreal Flood AdvisoryRNKSmyth3 hr
Aug 18, 5:38 PM EDTSpecial Weather StatementRNKPittsylvania52 min
Aug 18, 6:16 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania59 min
Aug 18, 7:17 PM EDTSpecial Weather StatementRNKHalifax58 min
Aug 18, 3:11 PM EDTSpecial Weather StatementRNKCaswell, Rockingham64 min
Aug 18, 3:13 PM EDTSpecial Weather StatementRNKSurry32 min
Aug 18, 3:28 PM EDTSpecial Weather StatementRNKYadkin32 min
Aug 18, 3:50 PM EDTSevere Thunderstorm WarningRNKStokes, Surry37 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.